MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.5MM TI CALIBRATED REAMING ROD/850MM; REAMER

OBERDORF SYNTHES PRODUKTIONS GMBH 2.5MM TI CALIBRATED REAMING ROD/850MM; REAMER
Catalog Number 359.083
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.Device history records review was completed for part: 359.083, lot: 7764349.Manufacturing location: (b)(4), release to warehouse date: sep 14, 2014.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The material was reviewed and the hardness value was confirmed to meet the specification with no relevant non-conformance noted.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, during an unknown surgery for a diaphysis femur fracture, the reaming rod was broken upon milling.The device apparently wore at the start of milling and came out in two parts or split in half when removed from the femur.The broken device was changed in order to complete the surgery.The surgery was delayed for about five (5) minutes to change the milling cutter.Patient was stable and in good condition after the surgery.The procedure was completed successfully.This report is for one (1) reaming rod.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the reamrod 2.5 calibr l850 (p/n 359.083 lot 7764349) was received broken into two pieces.Both pieces of the reaming rod were also significantly bent, likely caused by the breakage.No other issues were identified with the returned components of the device.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The complaint condition is confirmed for the reamrod 2.5 calibr l850 (p/n 359.083 lot 7764349) as the instrument was broken into two pieces.Both pieces of the reaming rod were also significantly bent, likely caused by the breakage.While no definitive root cause could be determined, it is possible that the complaint condition was due to excessive forces, dense bone, and/or repeated use/reprocessing over the part¿s lifetime (4+ years).During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part number: 359.083, synthes lot number: 7764349, supplier lot number: n/a, release to warehouse date: 14-sep-2014 , expiration date: n/a, manufactured by synthes monument.No ncrs were generated during production.The material was reviewed and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.5MM TI CALIBRATED REAMING ROD/850MM
Common Device Name
REAMER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8373777
Report Number8030965-2019-61460
Device Sequence Number2127047
Product Code HTO
UDI-Device Identifier07611819712683
UDI-Public(01)07611819712683
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number359.083
Device Lot Number7764349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 02/02/2019
Supplement Date Received by Manufacturer05/03/2019
06/28/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date05/03/2019
07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1